Alert archive / Georgia / Flash Flood Warnings in 2005

Flash Flood Warning 27, NWS Charleston, SC

October 7, 2005McIntosh County, Georgia

NWS Charleston, SC issued this flash flood warning at Oct 7, 2005, 3:12 PM EDT for McIntosh County, Georgia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2005, 3:12 PM EDT (19:12 UTC)
Expired
Oct 7, 2005, 7:15 PM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:30 PM EDTFLASH FLOODDarien, GANUMEROUS RECENT ROAD CLOSURES THROUGHOUT THE COUNTY. FLOODING PARTICUARLY BAD NEAR PELICAN POINT ROAD AND SHELLMAN BLUFF ROAD.
Oct 7, 7:03 PM EDTFLASH FLOODDarien, GASEVERAL ROADS REMAIN FLOODED AND CLOSED THROUGHOUT THE COUNTY. FLOODING CONTINUES IN SEVERAL HOMES WITH 3 TO 4 FEET OF WATER IN THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 138 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 071913
FFWCHS
GAC191-072315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
312 PM EDT FRI OCT 7 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LARGE AREA OF HEAVY RAIN DEVELOPING OVER MUCH OF GLYNN COUNTY
  MOVING NORTH AT 10 TO 15 MPH. THIS AREA OF HEAVY RAIN WILL MOVE
  THROUGH MOST OF MCINTOSH COUNTY OVER THE NEXT FEW HOURS. MUCH OF 
  THE COUNTY REMAINS EXTREMELY SATURATED FROM RECENT HEAVY RAINS 
  AND WITH AN ADDITIONAL 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH 
  715 PM...THE RISK FOR ADDITIONAL FLASH FLOODING IS HIGH. THIS 
  IS A POTENTIALLY DANGEROUS SITUATION.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  DARIEN...COX...EULONIA...SAPELO ISLAND...SHELLMAN BLUFF...
  THIS INCLUDES INTERSTATE 95 AND HIGHWAYS 17...57 AND 251.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3148 8159 3136 8153 3130 8131 3158 8118
      3165 8151

$$
2 follow-up statements
000 
WGUS72 KCHS 072038
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT FRI OCT 7 2005

GAC191-072315-
MCINTOSH-
437 PM EDT FRI OCT 7 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
MCINTOSH COUNTY...

AT 437 PM EDT...RADAR CONTINUED TO INDICATE BANDS OF MODERATE TO 
OCCASIONALLY HEAVY RAIN MOVING NORTH THROUGH MUCH OF MCINTOSH 
COUNTY. WHILE THE HEAVIEST RAIN HAS TEMPORARILY MOVED NORTH OF THE 
COUNTY...ANOTHER AREA OF HEAVY RAIN WITH THUNDERSTORMS IS DEVELOPING 
OFF THE GLYNN COUNTY COAST BETWEEN SAINT SIMMONS ISLAND AND JEKYLL 
ISLAND. THIS ACTIVITY IS EXPECTED TO MOVE NORTH AND IMPACT MUCH OF 
MCINTOSH COUNTY...PARTICULARLY AREAS EAST OF INTERSTATE 95...OVER 
THE NEXT FEW HOURS. ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH CAN BE 
EXPECTED. THE RISK FOR ADDITIONAL FLASH FLOODING REMAINS HIGH AND A 
FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT.

FLASH FLOODING IS EXPECTED IN AND AROUND...  
DARIEN...COX...EULONIA...SAPELO ISLAND...SHELLMAN BLUFF...THIS 
INCLUDES INTERSTATE 95 AND HIGHWAYS 17...57 AND 251.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.

LAT...LON 3148 8159 3136 8153 3130 8131 3158 8118
      3165 8151

$$
000 
WGUS72 KCHS 072157
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT FRI OCT 7 2005

GAC191-072315-
MCINTOSH-
557 PM EDT FRI OCT 7 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR
MCINTOSH COUNTY...
...SIGNIFICANT FLOODING CONTINUES IN MANY AREAS...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
MOSTLY LIGHT RAIN FALLING ACROSS THE EASTERN PORTIONS OF MCINTOSH 
COUNTY...MAINLY ALONG AND NORTHEAST OF A LINE FROM SOUTH NEWPORT TO
SAPELO ISLAND. THIS AREA OF RAIN IS MOVING NORTH AT 10 TO 15 MPH AND 
WILL LIKELY EXIT THE COUNTY BY 630 PM. ADDITIONAL RAINFALL AMOUNTS 
OF 1/10 TO AS MUCH AS 1/2 INCH CAN BE EXPECTED. ALTHOUGH THE 
IMMEDIATE THREAT FOR ADDITIONAL HEAVY RAIN AND FLOODING HAS 
TEMPORARILY ENDED...MCINTOSH COUNTY 911 REPORTS THAT MANY ROADS 
REMAIN FLOODED THROUGH THE COUNTY. MOTORISTS SHOULD EXERCISE CAUTION 
WHILE TRAVELING THIS EVENING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO 
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER 
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3148 8159 3136 8153 3130 8131 3158 8118
      3165 8151

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 2:30 PM EDT, 42 minutes earlier.

Area forecast discussion, Oct 7, 2:30 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT FRI OCT 7 2005

.SHORT TERM /TONIGHT THROUGH SUNDAY /...
COPIUS TROPICAL MOISTURE CONTINUES TO STREAM NORTHWWARD ACROSS SE GA
AND SE SC. AN AREA OF LOW PRESSURE WAS MOVING INTO SC AND WILL
INTERACT WITH AN OLD BOUNDARY DRAPED ACROSS THE INLAND COUNTIES.
SATELLITE STARTING TO SHOW A MORE BREAKS IN THE CLOUD COVER.
AREA BECOMING A LITTLE MORE UNSTABLE BASED ON LATEST RUC STABILITY
PARAMETERS. CONVECTION COULD BECOME MORE ACTIVE DURING THE NEXT
SEVERAL HOURS UNTIL WE LOSE THE AFTN HEATING. TORNADO WATCH REMAINS
IN EFFECT FOR ALL OF MY SC COUNTIES AND SCREVEN... EFFINGHAM...
CHATHAM AND BRYAN COUNTIES.

HEAVY RAIN CONTINUES TO BE A STRONG POSSIBILITY FOR MUCH OF THE
AREA. IN THE PAST 24 TO 48 HOURS...MANY AREAS HAVE RECEIVED 4 TO 8
INCHES OF RAIN...WITH A FEW PLACES MORE THAN 12 INCHES. IT WILL NOT
TAKE MUCH RAIN TO CAUSE FLOODING. THEREFORE...WILL EXTEND THE FLOOD
WATCH THROUGH 12Z SATURDAY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...THE FRONTAL BOUNDARY CURRENTLY
APPROACHING THE AREA WILL BE WITH US FOR SEVERAL DAYS INTO NEXT
WEEK. IT IS EXPECTED TO STALL RIGHT ALONG THE COAST OR JUST OFFSHORE
SUNDAY NIGHT AND MONDAY...WITH A FEW WAVES OF LOW PRESSURE MOVING UP
IT. EXPECT THE BEST CONVERGENCE RIGHT ALONG THE COAST DURING THE
PERIOD...THUS HAVE TAPERED CHANCE POPS FROM EAST TO WEST BASED ON
THIS IDEA. HAVE BROUGHT MAX AND MIN TEMPS UP CONSIDERABLY THROUGH
THE PERIOD DUE TO A MUCH SLOWER FROPA THAN PREVIOUSLY EXPECTED.

&&

.AVIATION...YET ANOTHER CRUNCHY TAF FCST TODAY. A SMALL SFC LOW IS
SLOWLY TRACKING NORTH THROUGH ERN GA AND SRN SC. THIS FEATURE IS
ENHANCING BANDS OF CONVECTION OVER THE AREA...IN ADDITION TO
WRAPPING SOME DRIER AIR INTO THE ERN FRINGE OF GA. WILL PROBABLY
HAVE ANOTHER ROUND OF CONVECTION LATE THIS AFTERNOON INTO THE
EVENING ESPECIALLY WHERE MORE INSTABILITY CAN DEVELOP. CIGS WILL
PROBABLY GO VFR ACROSS MUCH OF THE AREA FOR A WHILE THIS EVENING
BEFORE ANOTHER LOBE OF MOISTURE WRAPS AROUND THE LOW. HAVE TRIED TO
TIME THE ROUNDS OF CONVECTION WITHOUT GETTING TOO CRAZY WITH TEMPOS.
EXPECT SOME LOW VSBYS AND CIGS SAT MORNING BUT WITH THE PRECIP
WINDING DOWN OVERNIGHT.
&&

.MARINE...SEAS ARE SLOWLY FALLING THIS AFTERNOON DUE TO FAIRLY WEAK
WIND FLOW ACROSS THE WATERS. SOME SWELL WILL CONTINUE TO AFFECT
OUR NRN WATERS THROUGH TONIGHT AS WELL AS GA WATERS 20-60NM WHERE
THE WINDS HAVE BEEN HIGHER. WILL TAKE DOWN THE SCA FOR HAZARDOUS
SEAS AMZ354 SINCE BUOY 41008 REALLY HAS NOT SHOWN SEAS HIGHER THAN
5.5 FT FOR A FEW HRS. WILL LEAVE OTHER FLAGS UNCHANGED. WIND
DIRECTIONS WILL BE TRICKY STARTING SUNDAY AS THE COLD FRONT
APPROACHES FROM THE WEST AND EVENTUALLY STALLS OUT OVER THE WATERS
EARLY NEXT WEEK. SPEEDS WILL BE RATHER LIGHT HOWEVER.

&&

.RIP CURRENTS...PLAN ON A LOW RISK OF RIP CURRENTS BOTH SC AND GA
BEACHES ON SATURDAY. ANY APPRECIABLE SWELL IS DECREASING BY THE HOUR
AND THE WINDS WILL ONLY BE 10-15 MPH SLIGHTLY ONSHORE. DO NOT SEE
ANY FACTORS THAT WOULD REQUIRE A MODERATE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLOOD WATCH GAZ087-088-099>101-114>119-137>141.
     TORNADO WATCH GAC029-051-103-251.
SC...FLOOD WATCH SCZ040-042>045-047>051.
     TORNADO WATCH SCC005-013-015-019-029-035-049-053
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS AMZ350-352-354-374.
     TORNADO WATCH AMZ330-350-352-354
&&

30/50
Hazardous weather outlook, Oct 7, 12:37 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1237 PM EDT FRI OCT 7 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1237 PM EDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

...TORNADO WATCH IN EFFECT UNTIL 7 PM EDT FOR MUCH OF SOUTHEAST
GEORGIA AND SOUTHERN SOUTH CAROLINA...

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...A WEAK LOW PRESSURE SYSTEM WILL MOVE NORTH
THROUGH EASTERN GEORGIA AND SOUTH CAROLINA TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE AFTERNOON.
A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES. REFER TO THE SEVERE
WEATHER OUTLOOK...AND WATCHES AND WARNINGS FOR DETAILS.

.HEAVY RAINFALL...A FLOOD WATCH CONTINUES FOR THE ENTIRE REGION
TODAY. PERIODS OF MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH TONIGHT. REFER TO THE FLOOD WATCH MESSAGE AND LATER
STATEMENTS FOR DETAILS.

.RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY
AT ALL BEACHES OF SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA.
REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THE EARLY EVENING FOR SEVERE
WEATHER AND FLOODING REPORTS.

JRL

In the hours before

Local storm report, Oct 7, 11:16 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 AM EDT FRI OCT 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      HALFMOON LANDING        31.70N 81.28W
10/07/2005                   LIBERTY            GA   LAW ENFORCEMENT

            NUMEROUS ROADS WASHED OUT DUE TO FLOODING. THESE INCLUDE
            CAY CREEK RD...BRIARS BAY RD...PHILLIPS RD. AREAS AROUND
            HALFMOON LANDING ON COLONELS ISLAND ARE ESPECIALLY HARD
            HIT. SEVERAL DIRT ROADS NEAR THE YELLOWBLOOD FISH CAMP
            ARE SCOURED OUT.

1100 AM     FLASH FLOOD      TOWNSEND                31.54N 81.52W
10/07/2005                   MCINTOSH           GA   LAW ENFORCEMENT

            FLOODING DEVELOPING ON MURRAY TOWNSEND RD NEAR SAWGRASS
            APARTMENTS. HOMES NEARBY ARE ALSO BEING THREATENED.

&&

JRL
Special weather statement, Oct 7, 11:58 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1158 AM EDT FRI OCT 7 2005

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-080200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER...
STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE...
FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI...
HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE...
HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER...
RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON...
JASPER
1158 AM EDT FRI OCT 7 2005

...SEVERE WEATHER OUTLOOK FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA...

AN AREA OF LOW PRESSURE OFF THE GEORGIA COAST WILL CONTINUE TO
MOVE NORTHWARD THIS AFTERNOON AND EVENING...ALONG THE COAST OR
JUST INLAND. THE AREA OF LOW PRESSURE IS EXPECTED TO INTERACT
WITH A PRE- EXISTING BOUNDARY TO INCREASE THE THUNDERSTORM THREAT.
A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS
AND ISOLATED TORNADOES THIS AFTERNOON AND EARLY EVENING.

ADDITIONALLY...AS THE TROPICAL MOISTURE CONTINUES STREAMING
ACROSS THE AREA...RAINFALL WILL BE HEAVY AT TIMES. THE GROUND IS
ALREADY SATURATED OVER MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST
SOUTH CAROLINA WITH THE HEAVY RAIN FROM TROPICAL STORM TAMMY LESS
THAN 24 HOURS AGO. ANY ADDITIONAL HEAVY RAIN WILL CAUSE FLOODING.
AS A RESULT OF THE SATURATED GROUND...IT WILL LIKELY TAKE LESS
WIND THAN NORMAL TO BRING DOWN TREES.

JH
Special weather statement, Oct 7, 12:27 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 PM EDT FRI OCT 7 2005

GAZ116>119-SCZ042>045-047>051-072300-
COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
1227 PM EDT FRI OCT 7 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 831 IN
EFFECT UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST GEORGIA

BRYAN... CHATHAM...

IN SOUTH CAROLINA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

BEAUFORT... BERKELEY... CHARLESTON...
COLLETON... DORCHESTER... HAMPTON...
JASPER...

THIS INCLUDES THE CITIES OF...BEAUFORT...CHARLESTON...
EDISTO BEACH...FORT MCALLISTER...HAMPTON...HILTON HEAD...JASPER...
MONCKS CORNER...PEMBROKE...RIDGELAND...SAVANNAH...ST. GEORGE...
SUMMERVILLE...TYBEE ISLAND AND WALTERBORO.
Local storm report, Oct 7, 1:21 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
121 PM EDT FRI OCT 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     2 E HALFMOON LANDING    31.70N 81.24W
10/07/2005                   LIBERTY            GA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN JUST EAST OF HALFMOON LANDING.

&&

ST
Special weather statement, Oct 7, 1:54 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI OCT 7 2005

GAZ088-101-SCZ040-072300-
EFFINGHAM-SCREVEN-ALLENDALE-
154 PM EDT FRI OCT 7 2005

...THE NATIONAL WEATHER SERVICE HAS EXTENDED TORNADO WATCH 831 TO
INCLUDE THE FOLLOWING AREAS UNTIL 7 PM EDT THIS EVENIN...

IN GEORGIA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST GEORGIA

EFFINGHAM... SCREVEN...

IN SOUTH CAROLINA THIS WATCH INCLUDES 1 COUNTY

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE...

THIS INCLUDES THE CITIES OF...ALLENDALE...
SPRINGFIELD AND SYLVANIA.

GAZ116>119-SCZ042>045-047>051-072300-
COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM-
BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-INLAND COLLETON-
DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
154 PM EDT FRI OCT 7 2005

...TORNADO WATCH 831 REMAINS VALID UNTIL 7 PM EDT THIS EVENING FOR
THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST GEORGIA

BRYAN... CHATHAM...

IN SOUTH CAROLINA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

BEAUFORT... BERKELEY... CHARLESTON...
COLLETON... DORCHESTER... HAMPTON...
JASPER...

THIS INCLUDES THE CITIES OF...BEAUFORT...CHARLESTON...
EDISTO BEACH...FORT MCALLISTER...HAMPTON...HILTON HEAD...JASPER...
MONCKS CORNER...PEMBROKE...RIDGELAND...SAVANNAH...ST. GEORGE...
SUMMERVILLE...TYBEE ISLAND AND WALTERBORO.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 9:18 PM EDTSpecial Marine WarningCHS87 min
Oct 6, 10:21 PM EDTFlash Flood WarningCHSLong, McIntosh3 hr
Oct 6, 11:25 PM EDTFlash Flood WarningCHSLiberty3 hr
Oct 7, 12:26 AM EDTSpecial Marine WarningCHS2 hr
Oct 7, 10:50 AM EDTSpecial Marine WarningCHS55 min
Oct 7, 11:59 AM EDTTornado WarningCHSLiberty31 min
Oct 7, 12:21 PM EDTTornado WarningCHSBryan39 min

Nearby

Flash Flood Warnings in Georgia, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.